Alert archive / Indiana / Flash Flood Warnings in 2016
Flash Flood Warning 25, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Sep 9, 2016, 7:00 PM CDT for Jasper County, Newton County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2016, 7:00 PM CDT (00:00 UTC)
- Expired
- Sep 9, 2016, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jasper County, IN, Newton County, IN
The radar
The Chicago radar (KLOT), 113 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 237 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
470
WGUS53 KLOT 100002
FFWLOT
INC073-111-100300-
/O.NEW.KLOT.FF.W.0025.160910T0000Z-160910T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
700 PM CDT FRI SEP 9 2016
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL AND SOUTHERN JASPER COUNTY IN NORTHWESTERN INDIANA...
SOUTHERN NEWTON COUNTY IN NORTHWESTERN INDIANA...
* UNTIL 1000 PM CDT.
* AT 700 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
VERY HEAVY RAIN ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATES
INDICATE THAT UP TO TWO INCHES OF RAIN HAS ALREADY FALLEN THROUGH
7 PM WITH ADDITIONAL HEAVY RAINFALL EXPECTED. THIS HEAVY RAINFALL
IS LIKELY TO PRODUCE FLASH FLOODING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RENSSELAER...KENTLAND...HANGING GROVE...BEAVER CITY...
PERCY JUNCTION...PERKINS...GIFFORD...MOODY...MCCOYSBURG...
PLEASANT RIDGE...SURREY...GOODLAND...BROOK...
COLLEGEVILLE AND MOUNT AYR.
INCLUDING THE FOLLOWING INTERSTATE...
INDIANA I-65 BETWEEN MILE MARKERS 203 AND 219.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4091 8699 4086 8699 4084 8703 4084 8710
4080 8710 4078 8715 4074 8751 4080 8753
4087 8752 4118 8693 4091 8693
$$
IZZI2 follow-up statements
909
WGUS73 KLOT 100147
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
846 PM CDT FRI SEP 9 2016
INC073-111-100300-
/O.CON.KLOT.FF.W.0025.000000T0000Z-160910T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER IN-NEWTON IN-
846 PM CDT FRI SEP 9 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTHERN AND CENTRAL JASPER COUNTY AND SOUTHERN NEWTON COUNTY...
AT 846 PM CDT...DOPPLER RADAR INDICATED THAT THE HEAVIEST
THUNDERSTORMS HAVE ENDED...HOWEVER SHOWERS CONTINUE. DOPPLER RADAR
ESTIMATES SUGGEST THAT 1.5 TO 3 INCHES OF RAIN FELL OVER PORTIONS OF
SOUTHERN NEWTON AS WELL AS SOUTHERN AND CENTRAL JASPER COUNTIES.
SOME LOCATIONS THAT WILL LIKELY EXPERIENCE FLOODING INCLUDE...
RENSSELAER...KENTLAND...HANGING GROVE...BEAVER CITY...PERCY
JUNCTION...
PERKINS...GIFFORD...MOODY...MCCOYSBURG...PLEASANT RIDGE...SURREY...
GOODLAND...BROOK...COLLEGEVILLE AND MOUNT AYR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4091 8699 4086 8699 4084 8703 4084 8710
4080 8710 4078 8715 4074 8751 4080 8753
4087 8752 4118 8693 4091 8693
$$
IZZI293
WGUS73 KLOT 100256
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
956 PM CDT FRI SEP 9 2016
INC073-111-100305-
/O.EXP.KLOT.FF.W.0025.000000T0000Z-160910T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER IN-NEWTON IN-
956 PM CDT FRI SEP 9 2016
...THE FLASH FLOOD WARNING FOR CENTRAL JASPER AND SOUTHERN NEWTON
COUNTIES WILL EXPIRE AT 1000 PM CDT...
THE THREAT OF HEAVY RAINFALL HAS ENDED. RUNOFF WILL CONTINUE AND
TYPICAL LOW SPOTS MAY STILL EXPERIENCE HIGH WATER
OVERNIGHT...HOWEVER THE THREAT OF FLASH FLOODING HAS SUBSIDED.
LAT...LON 4091 8699 4086 8699 4084 8703 4084 8710
4080 8710 4078 8715 4074 8751 4080 8753
4087 8752 4118 8693 4091 8693
$$
IZZIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 6:47 PM CDT, 13 minutes earlier.
Area forecast discussion, Sep 9, 6:47 PM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
647 PM CDT FRI SEP 9 2016
.SHORT TERM...
232 PM CDT
For the remainder of the afternoon and through tonight, the primary
concern will be pcpn trends and ts. Latest radar trends and high
res models are backing off significantly on the pcpn/ts potential.
Have been monitoring 2 areas of interest, warm advection pcpn
associated with a srn stream shortwave lifting newd through the
middle MS Valley to the ern Great lakes tonight while a nrn stream
shortwave and associated cold front slowly drop sewd through the
upper MS Valley. The srn stream system has been generating little
pcpn and no thunder. However, the associated moisture stream has
kept cloud cover over the region, which has, in turn, limited
temperatures somewhat today. While some locations have been able to
hit 80F, much of the area should top out in the upper 70s this
afternoon. Expect that the pcpn associated with the srn stream will
persist through the evening and into the overnight hours until the
nrn stream system can finally force it away. The latest guidance
suggests that the upper trough and associated sfc front will slowly
drop sewd through the upper MS Valley, reaching nwrn IL by arnd 06Z.
At this point, the high res guidance still indicates some convective
potential, but then splits the forcing to the north and south of the
CWA, leaving a relative minima across nrn IL. Still expect at least
sct shra along the frontal boundary and there is a chance for some
ts, but with conditions looking less favorable for the overnight
hours, have gone with just shra after midnight. Some shra could
linger into the morning hours tomorrow, but generally expect that
all pcpn should come to an end by late morning as a cooler/drier air
mass spreads across the region. With strong high pressure building
across the central plains and the main sfc low deepens as it tracks
toward the upper Great Lakes, winds should increase and become
rather gusty through the day tomorrow, with winds up to 25-30 mph at
time. Temperatures should be a bit below normal with highs only in
the lower to middle 70s.
&&
.LONG TERM...
224 PM CDT
Saturday night through Friday...
500mb trough axis quickly pivots east across the Eastern Great
Lakes, as the quasi-zonal flow upstream begins to approach later
in the weekend. Sat ngt into Sun will be dominated by surface
ridging, with a robust thermal trough aloft arriving and keeping
temps seasonal with highs in the mid/upr 70s and lows in the
low/mid 50s to a few upper 40s early Sun morning away from Lake
Michigan. Heading into early next week, ensembles are in good
agreement with a 500mb trough arriving over the Pac-NW and
creating a weak ridge downstream for the Central Plains/Great
Lakes regions Tue/Wed. Surface ridging will drift east Mon, with
temps slowly warming back into the upper 70s to lower 80s by
middle of next week. Southerly flow will return and allow a chance
for showers/storms Mon aftn/Tue, before high pressure arrives
again towards the middle of next week and brings much cooler air
to the region. Highs could struggle to warm beyond the upper 60s
to lower 70s Wed, before moderating late next week to the mid/upr
70s. Otherwise dry weather Wed/Thur, until late next week.
Beachler
&&
.AVIATION...
For the 00Z TAFs...
Low pressure will track northeast across the region this evening
with majority of the steadier rain expected to remain southeast of
the terminals this evening, except GYY should see a period of
steadier rain early in the TAF cycle. Isold -SHRA could still
develop this evening across the remaining terminals in the moist
environment, but coverage/duration expected to be low. Line of
SHRA/TSRA over eastern IA expected to progress into NW IL this
evening and steadily weaken as it progresses eastward. It will be
a bit of race to see how fast the this activity fades, but plan
for now is just for a period of SHRA at RFD late evening. If
activity is slower to dissipate than expected could see some rain
into the Chicago terminals late evening into the overnight hours.
MVFR cigs likely to develop tonight, especially southern CWA where
rain has been the most widespread. Maintained some MVFR cigs
farther north, but confidence in cigs decreases with northward
extent. Cold front will sweep across the area in the 12-15Z time
frame Sat morning, MVFR cigs could linger behind the front for a
couple hours before likely scattering out with a trend toward VFR
conditions. Northwest winds behind the front will pick and likely
gust over 20kt and potentially over 25kt much of the day, before
gradually easing toward sunset Sat evening.
Izzi
&&
.MARINE...
224 PM CDT
Low pressure will be steadily deepening as it lifts northeast
across the southern portions of Lake Michigan early Saturday
morning. The low will then usher in a tight pressure gradient
behind it mid-morning Saturday, resulting in winds increasing and
cooler air helping to quickly build waves not only in the
nearshore waters but for all of the open waters as well. The
gradient along the far northern portions of the lake could
approach gales at times, but feel that will be minimal and will
only mention occasional gale gusts at this time. Will have a small
craft advisory for the Illinois and Northwest Indiana nearshore
waters beginning Saturday late morning through early Sunday.
Then high pressure arrives Saturday night through Sunday, before
drifting east Monday and southerly winds returning. Then a frontal
boundary arrives Tuesday night with much cooler air arriving Wed
of next week and northwest winds, which will easily build waves
once again Wed into Thur of next week.
Beachler
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...Beach Hazards Statement...INZ001-INZ002...11 AM Saturday TO 10
AM Sunday.
LM...Small Craft Advisory...LMZ740-LMZ741-LMZ742-LMZ743...11 AM
Saturday TO 4 AM Sunday.
Small Craft Advisory...LMZ744-LMZ745...11 AM Saturday TO 10 AM
Sunday.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Sep 9, 3:58 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
358 PM CDT FRI SEP 9 2016
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
102100-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
358 PM CDT FRI SEP 9 2016 /458 PM EDT FRI SEP 9 2016/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
LIMITED THUNDERSTORM RISK...WITH AN ASSOCIATED:
LIMITED TORNADO RISK.
LIMITED THUNDERSTORM WIND DAMAGE RISK...UP TO 60 MPH.
LIMITED FLOODING RISK.
DISCUSSION:
A FEW THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH
TONIGHT...MAINLY FOR AREAS ALONG AND SOUTH OF INTERSTATE 80.
STORMS MAY PRESENT AN ISOLATED SEVERE WEATHER THREAT...PRIMARILY
FROM GUSTY WINDS THIS EVENING. LOCALLY HEAVY RAINFALL IS POSSIBLE
WITH STORMS OVERNIGHT...ESPECIALLY ALONG AND SOUTH OF INTERSTATE
80.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...
LIMITED THUNDERSTORM RISK.
HIGH SWIM RISK.
MONDAY...
LIMITED THUNDERSTORM RISK.
TUESDAY...
LIMITED THUNDERSTORM RISK.
HIGH SWIM RISK.
DISCUSSION:
GUSTY NORTHWEST WINDS WILL PRODUCE FAVORABLE CONDITIONS FOR RIP
CURRENTS ON LAKE MICHIGAN SATURDAY AND SUNDAY...ESPECIALLY
ALONG THE INDIANA SHORE. STRONG NORTHERLY WINDS MAY AGAIN
PRODUCE A RIP CURRENT THREAT TUESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.
GENERAL STORM MOTION OF THE DAY:
MOVING NORTHEAST AT 25 MPH.
&&
LMZ740>745-102100-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
358 PM CDT FRI SEP 9 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A CHANCE OF THUNDERSTORMS SATURDAY MORNING...AND AGAIN
TUESDAY AND TUESDAY NIGHT.
GUSTY WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT SATURDAY
INTO EARLY SUNDAY...AND AGAIN TUESDAY NIGHT INTO WEDNESDAY.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-102100-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
358 PM CDT FRI SEP 9 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A CHANCE OF THUNDERSTORMS SATURDAY MORNING...AND AGAIN
TUESDAY AND TUESDAY NIGHT.
GALE FORCE GUSTS ARE POSSIBLE SATURDAY AFTERNOON AND EVENING.
&&
BEACHLER
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 9:53 PM CDT | River Flood Advisory | LOT | Jasper | 60 hr |
| Sep 9, 9:53 PM CDT | River Flood Advisory | LOT | Newton | 6 days |
Nearby
Flash Flood Warnings in Indiana, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.